Volume 5 (2001)

Download this article
For printing
Recent Issues

Volume 18 (2014)
Issue 1 1–616
Issue 2 617–1244
Issue 3 1245–1863

Volume 17 (2013) 1–5

Volume 16 (2012) 1–4

Volume 15 (2011) 1–4

Volume 14 (2010) 1–5

Volume 13 (2009) 1–5

Volume 12 (2008) 1–5

Volume 11 (2007)

Volume 10 (2006)

Volume 9 (2005)

Volume 8 (2004)

Volume 7 (2003)

Volume 6 (2002)

Volume 5 (2001)

Volume 4 (2000)

Volume 3 (1999)

Volume 2 (1998)

Volume 1 (1997)

G&T Monographs
The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060

The compression theorem II: directed embeddings

Colin Rourke and Brian Sanderson

Geometry & Topology 5 (2001) 431–440

DOI: 10.2140/gt.2001.5.431

arXiv: math.GT/0003026

Abstract

This is the second of three papers about the Compression Theorem. We give proofs of Gromov’s theorem on directed embeddings and of the Normal Deformation Theorem (a general version of the Compression Theorem).

Keywords

compression, flattening, directed embedding, ripple lemma

Mathematical Subject Classification

Primary: 57R40, 57R42

Secondary: 57A05

References
Forward citations
Publication

Received: 25 January 2001
Revised: 2 April 2001
Accepted: 23 April 2001
Published: 24 April 2001
Proposed: Robion Kirby
Seconded: Yasha Eliashberg, David Gabai

Authors
Colin Rourke
Mathematics Institute
University of Warwick
Coventry
CV5 7AL
United Kingdom
http://www.maths.warwick.ac.uk/~cpr/
Brian Sanderson
Mathematics Institute
University of Warwick
Coventry
CV5 7AL
United Kingdom
http://www.maths.warwick.ac.uk/~bjs/